Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 94, NWS Pueblo, CO

July 31, 2012Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 31, 2012, 2:09 PM MDT for Las Animas County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 2:09 PM MDT (20:09 UTC)
Expired
Jul 31, 2012, 2:41 PM MDT
In force
32 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 154 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.2 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
2430 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WUUS55 KPUB 312009
SVRPUB
COC071-312115-
/O.NEW.KPUB.SV.W.0094.120731T2009Z-120731T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 315 PM MDT

* AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BONCARBO TO 5 MILES SOUTHWEST
  OF COKEDALE...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRINIDAD AND COKEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3701 10493 3731 10475 3748 10436 3701 10443
      3698 10476
TIME...MOT...LOC 2009Z 243DEG 16KT 3726 10463 3708 10466
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
686 
WWUS55 KPUB 312023
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
223 PM MDT TUE JUL 31 2012

COC071-312115-
/O.CON.KPUB.SV.W.0094.000000T0000Z-120731T2115Z/
LAS ANIMAS CO-
223 PM MDT TUE JUL 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LAS ANIMAS COUNTY UNTIL 315 PM MDT...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
COKEDALE...OR 8 MILES WEST OF TRINIDAD...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRINIDAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3698 10476 3732 10474 3748 10436 3701 10443
TIME...MOT...LOC 2023Z 247DEG 10KT 3719 10464
WIND...HAIL 60MPH 1.00IN

$$
549 
WWUS55 KPUB 312041
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT TUE JUL 31 2012

COC071-312051-
/O.CAN.KPUB.SV.W.0094.000000T0000Z-120731T2115Z/
LAS ANIMAS CO-
241 PM MDT TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAS ANIMAS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3698 10476 3732 10474 3748 10436 3701 10443
TIME...MOT...LOC 2041Z 247DEG 10KT 3721 10458

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 11:55 AM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 31, 11:55 AM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1155 AM MDT TUE JUL 31 2012

.AVIATION...

ABUNDANT LOW LEVEL MOISTURE SHOULD ALLOW FOR ANOTHER ROUND OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EVENING NEAR THE TAF SITES...ESPECIALLY AFTER 20Z. SOME OF THE
STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND HAIL. THE STRONGER THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING LOCAL MVFR CONDITIONS...WITH EVEN BRIEF
IFR CONDITIONS ANTICIPATED AT TIMES WITH THE MOST INTENSE STORMS.

&&

.PREV DISCUSSION... /ISSUED 413 AM MDT TUE JUL 31 2012/

SHORT TERM...
(TODAY AND TONIGHT)

..POTENTIAL FOR ANOTHER ROUND OF PRECIPITATION FOR SOUTHEAST
COLORADO THIS AFTERNOON AND EVENING...

CURRENTLY...VERY ACTIVE NIGHT AS CONVECTION CONTINUES TO LINGER
ACROSS THE FORECAST AREA...PRODUCING FLASH FLOOD CONCERNS FOR THE
WALDO BUN SCAR. AS OF 230 AM...SHOWERS AND STORMS WERE GRADUALLY
EDGING TO THE NE...BUT ARE TRENDING TOWARDS HANGING ON INTO THE
MORNING HOURS. VERY JUICY LLVLS...WITH DEWPOINT TEMPS IN THE UPPER
50S TO LOWER 60S.

TODAY AND TONIGHT...VERY LITTLE CHANGE IN THE UPPER PATTERN AS
SUGGESTED BY GFS AND NAM MODELS...SO WITH ALL THE ONGOING ACTIVITY
WILL NOT BELABOR THE POINT TOO MUCH. THE UPPER RIDGE AXIS REMAINS IN
THE VCNTY OF THE SE CORNER OF THE STATE THROUGH THE DAY...DRAWING
MORE MONSOON MOISTURE UP ACROSS THE 4 CORNERS AND INTO COLORADO.
THERE IS SOME HINT OF THIS RIDGE PERHAPS SLIDING SLIGHTLY TO THE
WEST AND PUSHING THE PLUME AWAY FROM THE CWA...BUT CONFIDENCE IS
LOW. WILL PAINT THE POP GRIDS VERY SIMILAR TO WHAT WAS EXPERIENCED
MONDAY...WITH MAX TEMPS ONCE AGAIN IN THE 90S TO NEAR 100 F FOR THE
PLAINS AND IN THE 80S FOR THE HIGH VALLEYS. STORM MOTION TODAY WILL
CONTINUE TO BE 10-15 KTS TO THE N-NE...BUT AFTN/EVE OUTFLOW WILL
MOST LIKELY ALLOW FOR REDEVELOPMENT UP AGAINST THE SOUTHERN FRONT
RANGE INTO THE EVENING. SMALL HAIL AND HEAVY RAINFALL WILL BE THE
PRIMARY THREATS TODAY...AND FLASH FLOODING ON THE WALDO CANYON BURN
SCAR WILL BE A CONCERN ONCE AGAIN. 27

LONG TERM...
(WEDNESDAY THROUGH MONDAY)

LITTLE CHANGE IN THE PATTERN FOR THE NEXT SEVERAL DAYS. UPPER HIGH
PRESSURE REMAINS CENTERED TO THE SOUTH OF COLORADO OVER NEW MEXICO
AND THE TEXAS PANHANDLE THROUGH NEXT MONDAY.  THIS WILL CONTINUE
THE FLOW OF MONSOON MOISTURE AROUND AND OVER THE TOP OF THE HIGH
CENTER ACROSS SOUTHERN COLORADO. AREAS OF HEAVY RAINFALL WILL
CONTINUE TO BE THE PRIMARY CONCERN...ESPECIALLY ON THE WALDO CANYON
BURN SCAR.  ADDITIONAL CONCERNS WILL BE LIGHTNING...WIND GUSTS TO
AROUND 50 MPH AND HAIL...MOSTLY LESS THAN AN INCH IN DIAMETER.

AUGUST IS HERE AND SO IS THE MONSOON...WHICH IS GOOD FOR MOST...
BUT BAD FOR SOME. JUST HAVE TO DEAL WITH IT FOR THE NEXT 4 OR 5
WEEKS. USUALLY BY THE FIRST OR SECOND WEEK OF SEPTEMBER...THE SUN
ANGLE GETS LOW ENOUGH THAT THE THREAT OF ALMOST DAILY AFTERNOON
AND EVENING THUNDERSTORM DIMINISHES...AIDED BY THE LONGER AND
COOLER NIGHTS AT THAT TIME OF YEAR. THIS IS NOT TO SAY THERE WON'T
BE DAYS OF CONCERN IN SEPTEMBER...OCTOBER AND THROUGHOUT THE
WINTER...BUT THEY WILL BE FEWER AND MUCH FARTHER BETWEEN. HOPEFULLY...
THE FALL AND WINTER SEASONS WILL ALLOW FOR SIGNIFICANT FLOOD
MITIGATION WORK TO BE DONE IN PREPARATION FOR THE NEXT RUNOFF
SEASON. LW

AVIATION...

ONGOING CONVECTION SHOULD TAPER OFF BY 11Z THIS MORNING ACROSS EL
PASO COUNTY...BUT ABUNDANT LOW LEVEL MOISTURE SHOULD PAVE THE WAY
FOR ANOTHER ROUND OF CONVECTION THIS AFTN AND EVE...BEGINNING
BETWEEN 18Z-21Z. KCOS WILL MOST LIKELY BE AFFECTED BY TSRA...MORE SO
THAN KPUB AND KALS SO WILL KEEP VCTS FOR THOSE TAFS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jul 31, 11:46 AM MDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1146 AM MDT TUE JUL 31 2012

COZ058>089-093>099-011800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1146 AM MDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
MOUNTAINS THIS AFTERNOON BEFORE SPREADING EASTWARD ACROSS THE
PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS. ABUNDANT
ATMOSPHERIC MOISTURE IN THE LOW LEVELS WILL ALLOW FOR ANOTHER
ROUND OF STRONG STORMS TODAY...WITH THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...GUSTY WINDS UP TO 50 MPH...AND LIGHTNING.
SOME BRIEF SMALL HAIL UP TO 3/4 INCH IN DIAMETER WILL ALSO BE
POSSIBLE WITH THE STRONGER STORMS ACROSS THE MOUNTAIN AREAS.

THERE IS AN ELEVATED POTENTIAL FOR FLASH FLOODING ON THE WALDO
CANYON BURN SCAR TODAY...DUE TO THE AMOUNT OF RAIN THAT FELL ACROSS
THE AREA DURING THE PREVIOUS 24 HOURS. THEREFORE...THE WALDO CANYON
BURN SCAR WILL BE MONITORED CLOSELY THIS AFTERNOON AND EVENING FOR
THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SUMMER MONSOON WILL CONTINUE OVER SOUTHERN COLORADO WEDNESDAY THROUGH
MONDAY AS SUBTROPICAL MOISTURE CONTINUES TO ROTATE AROUND HIGH PRESSURE
CENTERED OVER NEW MEXICO AND THE TEXAS PANHANDLE. THE PRIMARY CONCERN
DURING THIS PERIOD WILL BE HEAVY RAINFALL...ESPECIALLY ON THE
WALDO CANYON BURN SCAR. OTHER CONCERNS WILL INCLUDE LIGHTNING...WIND
GUSTS TO AROUND 50 MPH...AND HAIL...MOSTLY LESS THAN 1 INCH IN
DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE IN AND NEAR THE WALDO CANYON BURN SCAR THIS AFTERNOON AND
EVENING.

In the hours before

Special weather statement, Jul 31, 12:21 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1221 PM MDT TUE JUL 31 2012

COZ074-075-087-088-311845-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN
LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO
RIVER BASIN BELOW 7500 FT-
1221 PM MDT TUE JUL 31 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 1218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPANISH PEAKS...OR 28 MILES NORTHWEST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPANISH PEAKS.
  GULNARE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 31, 1:19 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
119 PM MDT TUE JUL 31 2012

COZ074-088-311945-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
119 PM MDT TUE JUL 31 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...TRINIDAD.

AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRINIDAD...WHICH WAS MOVING TOWARD THE EAST
AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS
ANIMAS COUNTY...TO THE SOUTH AND EAST OF TRINIDAD.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 31, 2:02 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
202 PM MDT TUE JUL 31 2012

COZ074-088-312030-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
202 PM MDT TUE JUL 31 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...TRINIDAD.

AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COKEDALE...OR 10 MILES WEST OF TRINIDAD...
WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  COKEDALE.
  TRINIDAD.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND VERY HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:20 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jul 30, 7:05 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Jul 30, 7:12 PM MDTSevere Thunderstorm WarningPUBEl Paso25 min
Jul 30, 7:32 PM MDTSevere Thunderstorm WarningPUBEl Paso58 min
Jul 30, 8:01 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo59 min
Jul 30, 8:06 PM MDTFlash Flood WarningPUBEl Paso114 min
Jul 30, 9:04 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 30, 10:02 PM MDTFlash Flood WarningPUBEl Paso118 min
Jul 30, 11:55 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jul 31, 1:54 AM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 31, 12:38 PM MDTAreal Flood AdvisoryPUBLas Animas2 hr
Jul 31, 2:28 PM MDTAreal Flood AdvisoryPUBLas Animas112 min
Jul 31, 2:59 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller18 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.